MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802413
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, reactive vitros syphilis (syph) results were obtained from three samples from a single patient when processed using vitros immunodiagnostic products syph tpa reagent lots 1760 and 1790 on a vitros 5600 integrated system - refurbished.The results were discordant when compared to the results from the second sample for the patient processed using an alternate vitros 5600 system at the site as well as a negative rapid plasma reagin (rpr) result for the patient.Vitros syph lot 1760 patient 1 sample 1 results of 1.48 and 1.61 s/c (reactive) versus the expected result of 0.57 s/c (non-reactive) patient 1 sample 2 results of 1.66, 1.75, 1.75, 1.32, 1.57, 1.70 and 1.76 s/c (reactive) versus the expected result of 0.57 s/c (non-reactive) vitros syph lot 1790 patient 1 sample 3 results of 1.69, 1.96 and 1.99 s/c (reactive) versus the expected result of 0.57 s/c (non-reactive) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, false reactive vitros syph donor sample results were not reported from the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that discordant, reactive vitros syphilis (syph) results were obtained from three samples from a single patient when processed using vitros immunodiagnostic products syph tpa reagent lots 1760 and 1790 on a vitros 5600 integrated system - refurbished.The results were discordant when compared to the results from the second sample for the patient processed using an alternate vitros 5600 system at the site as well as a negative rapid plasma reagin (rpr) result for the patient.The assignable cause of the event is an instrument related issue due to user error.The flooring of the laboratory in which the vitros 5600 system was located had been cleaned using bleach during the timeframe of the event.According to v-docs of the vitros 5600 system, cleaning solutions: do not use any solvents or cleaning solutions on any part of the vitros system, other than distilled or deionized water.Never use ammonia cleaners on or near the vitros system.Warning: sodium hypochlorite solution, bleach, ammonia, any ammonia-containing compound and any other oxidizing agents may be hazardous, may cause erroneous results, and may also corrode metal parts.Therefore, 70% isopropyl alcohol-in-water is recommended.Observe all precautionary handling instructions on the manufacturers package.Acceptable results for the patient were obtained from sample 2 when processed on the sites alternate vitros 5600 system using vitros syph tpa reagent lot 1790.The alternate vitros instrument was in another laboratory on a different floor at the customer site.The flooring of the other laboratory had not been cleaned using bleach.

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24316976
Report Number1319681-2026-00006
Device Sequence Number17536052
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryRP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown